Georgia, 2011Damaging Winds in Georgia, August 11, 2011
August 11, 2011 · NWS JAX · 7 events in 4 counties and zones
A short wave trough moved across southeast Georgia in the afternoon which ignited scattered severe storms. The sea breezes and outflows provided enough low level convergence and surface instability was high.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 7
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A short wave trough moved across southeast Georgia in the afternoon which ignited scattered severe storms. The sea breezes and outflows provided enough low level convergence and surface instability was high. Widespread wind damage was reported.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jacksonville, FL wrote its last area forecast discussion before the first event at Aug 11, 1:00 PM EST, 3 hours 55 minutes earlier.
Area forecast discussion, Aug 11, 1:00 PM EST, 3 hours 55 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSONVILLE FL
200 PM EDT THU AUG 11 2011
.SHORT TERM...TNGT THRU SAT NGT...UPPER PATTERN EVOLVES FROM
E-W ORIENTED RIDGE OVER FL/NRN GOM WITH WRLYS N OF AREA...TO A
BUILDING ERN STATES TROUGH/ROCKIES RIDGE PATTERN BY SAT NGT.
SLIGHT DECREASE IN MODEL LLVL TEMPS/THICKNESSES THRU WEEKEND
SUGGEST SLIGHTLY LOWER MAX TEMPS THAN YDAY/TDAY...BUT STILL MID
90S (PSBLY UPR 90S SUWANNEE VALLEY REGION) FRI AND LOW/MID 90S
OVER WEEKEND. SOMEWHAT HIGHER DWPTS WILL KEEP AFTN HEAT INDEX
VALUES IN 100-109 RANGE.
SHOULD SEE RAIN CHANCES INCREASE WITH INCRSG LLVL MOISTURE
AHEAD OF UPR TROF. GOING WITH 30-40 POPS WELL INLAND...20 POP
COAST...NEXT FEW DAYS FOR SCTD AFTN SHRA/TSRA.
.LONG TERM...SUN THRU THURS...MODEL GUID SHOWS UPR TROF INTENSIFY
OVER ERN STATES SUN/MON. WHILE MODELS STALL COLD FRONT OVER NRN FL
MON/TUE...EXPECT DRIER AIR ALOFT AND SUBSIDENCE TO MOVE OVER CWA...
PUSHING PCPN CHANCES TO OUR SRN COUNTIES BY TUE. MOISTURE MAY
RETURN WED/THU TO LEAD TO SCT'D AFTN TSRA WITH SEA BREEZES AND
WEAKENING UPR TROF OVER AREA.
HAVE MAX TEMPS IN MID 90S SUN/MON AND LWR 90S TUE-THU...REMAINING
A LITTLE ABOVE NORMAL.
&&
.AVIATION...PREVAILING VFR EXPECTED THROUGH FRIDAY MORNING. MVFR
VSBY IS PSBL AT GNV AND VQQ MAINLY AFTER 08Z. HOWEVER CONFIDENCE
IS NOT ENOUGH TO INCLUDE ATTM.
&&
.MARINE...NO HEADINES. QUIESCENT CONDS ARE EXPECTED THROUGH THE
WEEKEND DUE TO A WEAK PRESSURE PATTERN. ANOTHER TROUGH APPROACHES
FROM THE NORTH ON MONDAY INCREASING THT SW TO W FLOW.
&&
.PRELIMINARY POINT TEMPS/POPS...
AMG 74 96 73 93 / 20 30 10 30
SSI 78 91 77 88 / 10 20 10 20
JAX 74 95 74 92 / 10 30 10 30
SGJ 75 92 76 90 / 10 20 20 20
GNV 75 96 75 93 / 10 40 10 40
OCF 75 95 75 93 / 10 50 20 40
&&
.JAX WATCHES/WARNINGS/ADVISORIES...
FL...NONE.
GA...NONE.
AM...NONE.
&&
WOLF/TRABERT/
Hazardous weather outlook, Aug 11, 2:16 AM EST, 14 hours 39 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSONVILLE FL
316 AM EDT THU AUG 11 2011
FLZ020>025-030>033-035>038-040-GAZ132>136-149>154-162>166-121015-
HAMILTON-SUWANNEE-COLUMBIA-BAKER-NASSAU-DUVAL-UNION-BRADFORD-CLAY-
ST JOHNS-GILCHRIST-ALACHUA-PUTNAM-FLAGLER-MARION-COFFEE-
JEFF DAVIS-BACON-APPLING-WAYNE-ATKINSON-WARE-PIERCE-BRANTLEY-
INLAND GLYNN-COASTAL GLYNN-ECHOLS-CLINCH-CHARLTON-INLAND CAMDEN-
COASTAL CAMDEN-
316 AM EDT THU AUG 11 2011
THIS OUTLOOK IS FOR NORTHEAST FLORIDA AND SOUTHEAST GEORGIA.
...DANGEROUS HEAT INDICES EXPECTED THROUGH THE WEEKEND...
.DAY ONE...TODAY AND TONIGHT...
NEAR RECORD HIGH TEMPERATURES IN THE UPPER 90S TO AROUND 100
DEGREES WILL PUSH HEAT INDICES INTO THE 105 TO 110 RANGE DURING
THE AFTERNOON HOURS. DRINK PLENTY OF FLUIDS...STAY IN AN AIR-
CONDITIONING IF POSSIBLE...REMAIN OUT OF THE SUN...AND TAKE EXTRA
PRECAUTIONS IF YOU WORK OR SPEND TIME OUTSIDE.
ISOLATED THUNDERSTORMS WILL BE POSSIBLE THIS AFTERNOON AND
EVENING...AND A FEW MAY CONTAIN STRONG GUSTY WINDS AND FREQUENT
LIGHTNING.
.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY...
DANGEROUS HEAT INDICES INTO THE 105 TO 110 RANGE WILL BE POSSIBLE
EACH AFTERNOON FROM FRIDAY THROUGH THE WEEKEND.
ISOLATED TO SCATTERED THUNDERSTORM ACTIVITY CAN BE EXPECTED EACH
DAY THROUGH THE PERIOD. ACTIVITY MAY BE STRONG AT TIMES OVER THE
WEEKEND.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT REQUESTED AT THIS TIME.
FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE
IN JACKSONVILLE WEBSITE ON THE INTERNET AT WEATHER.GOV/JAX.
In the hours before
Special weather statement, Aug 11, 4:36 PM EST, 19 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
536 PM EDT THU AUG 11 2011
GAZ132>135-150-112215-
APPLING-BACON-COFFEE-JEFF DAVIS-WARE-
536 PM EDT THU AUG 11 2011
...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED FOR EXTREME
NORTHWESTERN WARE...JEFF DAVIS...APPLING...BACON AND COFFEE COUNTIES
FOR STRONG WINDS...SMALL HAIL AND EXCESSIVE LIGHTNING VALID UNTIL 615
PM EDT...
AT 536 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG
THUNDERSTORMS CENTERED ALONG A LINE EXTENDING FROM 5 MILES NORTH OF
PLANT HATCH TO SNIPESVILLE TO 14 MILES WEST OF AMBROSE...MOVING EAST
AT 25 MPH. THESE STRONG THUNDERSTORMS WILL ALSO AFFECT AREAS AROUND
SNIPESVILLE...PRIDGEN...HAZLEHURST...PLANT HATCH...DENTON...
AMBROSE...GRAHAM...BROXTON...PINE GROVE AND WEST GREEN THROUGH 615 PM
EDT. HAIL UP TO THREE QUARTER INCH IN DIAMETER...EXCESSIVE
CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS OF 45 TO 55 MPH CAN BE
EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE. HEAVY RAINFALL WILL
PRODUCE PONDING OF WATER ON ROADWAYS AND MINOR FLOODING OF LOW-LYING
AREAS.
REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT.
LAT...LON 3197 8242 3190 8211 3184 8207 3177 8210
3177 8213 3172 8213 3160 8220 3143 8245
3141 8314 3146 8316 3149 8311 3161 8306
3167 8301 3178 8300 3179 8287 3193 8268
3193 8262 3197 8255 3195 8250 3198 8249
TIME...MOT...LOC 2136Z 285DEG 23KT 3199 8230 3174 8272
3153 8320
ENYEDIThunderstorm Wind, Jeff Davis
- When
- August 11, 4:55 PM EST
- Where
- Jeff Davis County, 6.26 mi SE of Halls Spur
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- State Official
- Coordinates
- 31.870, -82.470
Trees were blown down along Yawn Road. The time of damage was based on radar.
Thunderstorm Wind, Coffee
- When
- August 11, 5:05 PM EST
- Where
- Coffee County, 4.72 mi W of Mora
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- State Official
- Coordinates
- 31.420, -83.050
Trees were blown down along Mora Road and Bridgetown Road.
Thunderstorm Wind, Atkinson
- When
- August 11, 5:30 PM EST
- Where
- Atkinson County, 3.54 mi W of Kirkland
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- State Official
- Coordinates
- 31.320, -82.980
The county dispatch reported structural damage to a home along with downed trees. The time was based on radar imagery.
Thunderstorm Wind, Atkinson
- When
- August 11, 5:45 PM EST
- Where
- Atkinson County, 1.82 mi NW of Kirkland
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Emergency Manager
- Coordinates
- 31.340, -82.940
Down burst winds blew down several trees along Antioch Church Road. The trees landed on a power substation. A large portion of the county was without power, and the road to the power station was closed until 2 am LST on the 12th.
Thunderstorm Wind, Atkinson
- When
- August 11, 5:45 PM EST
- Where
- Atkinson County, 2.25 mi NW of Kirkland
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Emergency Manager
- Coordinates
- 31.340, -82.950
Down burst winds tore the front porch off of a mobile home along Sutton Road and peeled back part of the roof. A large oak tree was blown down on nearby Will Lewis Road.
Thunderstorm Wind, Ware
- When
- August 11, 6:23 PM EST
- Where
- Ware County, 4.95 mi SE of Eight Mile Post
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Trained Spotter
- Coordinates
- 31.080, -82.360
Numerous trees were blown down onto power lines.
Thunderstorm Wind, Ware
- When
- August 11, 6:25 PM EST
- Where
- Ware County, 1.77 mi E of West Waycross
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Trained Spotter
- Coordinates
- 31.180, -82.370
Three trees were blown down onto power lines along the Gibbs Street Extension.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Tornadoes and Hail in Nebraska, August 11, 2011$32,000 · EF3 · 27 events
- Flash Flood and Hail in Texas, August 11, 20111 injured · $1.2 million · 1 in hail · 8 events
- Damaging Winds in South Dakota, August 11, 2011$210,000 · 61 kt wind · 5 events
- Hail and Damaging Winds in Nebraska, August 11 to 12, 2011$215,000 · 61 kt wind · 4 events
- Flash Flood and Hail in South Carolina, August 11, 2011$85,000 · 65 kt wind · 9 events
- Flash Flood and Damaging Wind in Arizona, August 11, 20112 injured · $25,000 · 55 kt wind · 3 events
- Hail and Damaging Winds in South Dakota, August 11, 2011$25,000 · 2.75 in hail · 10 events
- Hail and Damaging Winds in North Carolina, August 11, 20111 injured · 1.25 in hail · 19 events
- Hail in South Dakota, August 11, 2011$30,000 · 1.75 in hail · 2 events
- Hail and Damaging Wind in North Dakota, August 11, 2011$20,000 · 1.25 in hail · 6 events
- Hail and Damaging Winds in South Dakota, August 11, 20111.5 in hail · 12 events
- Hail and Damaging Winds in Montana, August 11, 20111 in hail · 11 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 329644, 329645, 329646, 329649, 329650, 329652, 329653.